MAUDE Adverse Event Report: ETHICON INC. SURGICEL SNOW 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL SNOW 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Model Number 2083
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Component code: g07002 - no device problem found.Additional information was requested, and the following was obtained: what is the lot number? unknown.This was used in sept 2022.¿ what date was the suspected undissolved surgicel snow found? on the reported date, (b)(6), 2023.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that it was received with some pieces that appear to be small pieces of tissue as ethicon perspective we cannot conclude the root cause of the issue reported.The manufacturing records could not be reviewed as the batch/lot number is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a tcar procedure on (b)(6) 2022 and absorbable hemostat was used.As the surgeon was dissecting to the previous arteriotomy, he found several pieces of what he assumed was undissolved surgicel snow.His normal practice is to place a few strips of snow on the arteriotomy prior to closing the tissue over the artery.He noted that it did not create any issues and had no bearing on the clinical issue that required the reoperation.The procedure was completed successfully with no patient consequences.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SURGICEL SNOW 4INX4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16439919
Report Number2210968-2023-01345
Device Sequence Number14252786
Product Code LMG
UDI-Device Identifier10705031063600
UDI-Public10705031063600
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2083
Device Catalogue Number2083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown